Hail, Vinton
- When
- June 22, 11:50 AM EST
- Where
- Vinton County, Ratcliffburg
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.267, -82.683
6 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 22, 5:20 AM EST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 620 AM EDT THU JUN 22 2006 .AVIATION... A LINE OF CONVECTION HAS FORMED ACROSS CENTRAL OHIO...EASTWARD THROUGH THE SOUTHERN PANHANDLE OF WEST VIRGINIA. THIS LINE IS AFFECTING THE EXTREME NORTHERN FRINGE OF OUR CWA...WITH SOME SOUTHERN PUSH ESPECIALLY ACROSS THE NE AREAS. AS A RESULT...HAVE ADDED THUNDERSTORMS TO OUR NORTHERN TIER SITES OF PKB (FOR THE FIRST COUPLE OF HOURS)...AND CKB AND EKN FOR A FEW HOURS THIS MORNING. THESE STORMS SEEM TO BE GOING AROUND PKB...SO A TEMPO GROUP SEEMS REASONABLE THERE. THE SOUTHERN SURGE IS THANKS TO AN OUTFLOW BOUNDARY THE BEGAN TO SLIDE SOUTH A COUPLE OF HOURS AGO. THIS NORTHERN TIER OF COUNTIES WILL REMAIN THE PRIME AREA FOR SHOWERS AND THUNDERSTORMS WITH FRONTS AND OUTFLOW BOUNDARIES NEAR THAT AREA. OVERNIGHT TONIGHT STILL REMAINS THE BEST CHANCE FOR WIDESPREAD CONVECTION AS THE COLD FRONT NEARS. AS A RESULT...HAVE LOWERED VIS WITH FOG AND HAVE THUNDERSTORMS IN THE FORECAST. INCLUDED THE MENTION OF THUNDERSTORMS FOR NORTHERN SITES...AT AT THE VERY LEAST CB FOR THE REST...AS THEY WILL BE FURTHER AWAY FROM THE INTRUDING FRONT. && .PREV DISCUSSION... /ISSUED 336 AM EDT THU JUN 22 2006/ SHORT TERM /REST OF TODAY THROUGH TONIGHT/... FRONTS REMAIN TO OUR NORTHWEST...LEAVING US IN THE WARM SECTOR STILL. CLOSEST TO THE FRONT...SE OHIO AND N AND W WEST VIRGINIA WILL SEE THE BEST CHANCE OF MORNING AND AFTERNOON CONVECTION TODAY. OTHERWISE...SIMILAR TO YESTERDAY AFTERNOON...MUCH OF THE REMAINDER OF THE CWA SHOULD EXPERIENCE OFF AND ON HIGH CLOUDS FOR THE MOST PART. STILL WE ARE IN A MOIST AND UNSTABLE ENVIRONMENT...SO A ROUGE POP UP SHOWER OR THUNDERSTORM WILL NOT BE OUT OF THE QUESTION LATER TODAY. TEMPERATURE WISE TODAY...MODELS ARE PRETTY CONSISTENT...SO HAVE NOT DEVIATED MUCH. STILL HAVE GONE A COUPLE DEGREES COOLER ACROSS SE OHIO...WHERE MORE CLOUDS SHOULD PERSIST TODAY. THE FRONT WILL SLIDE SOUTHEASTWARD OVER CENTRAL AND SOUTHERN OHIO...OVERNIGHT TONIGHT...GIVING SE OHIO AND NW WEST VIRGINIA A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. HAVE INCREASED POPS TO LIKELY AS A RESULT ACROSS THAT AREA. IN FACT...OVERNIGHT TONIGHT WILL BE THE BEST CHANCE FOR THE ENTIRE FORECAST AREA TO RECEIVE SOME MUCH NEEDED RAIN. LONG TERM /FRIDAY THROUGH WEDNESDAY/... ON FRIDAY...STATIONARY FRONTAL BOUNDARY ORIENTED FROM THE CENTRAL APPALACHIAN...SOUTHWEST ACROSS KY WILL REMAIN STATIONARY. A SECONDARY COLD FRONT WILL MEET AND FUSE WITH STATIONARY BOUNDARY OVER THE AREA PROVIDING GOOD CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH FRI NIGHT. RAINFALL ACCUMULATIONS ON FRI WILL RANGE FROM AROUND ONE INCH ACROSS THE NORTH...TO NEAR HALF AN INCH ACROSS THE SOUTH. THE REMAINDER BOUNDARY WILL REMAIN QUASI STATIONARY ACROSS WV FROM NORTH TO SOUTH CONTINUING WITH CHANCES OF SHOWERS AND THUNDERSTORMS FRI NIGHT THRU AT LEAST LATE SUN. NAM/WRF SHOW CAPE MAX VALUES OF +3000 J/KG AND GOOD BL CONVERGENCE ACROSS THE SOUTH SECTIONS FRI AFTERNOON AND EVENING. HOWEVER...FOLLOWED HPC QPF FOR PRECIP AMOUNTS THRU THE WEEKEND. MAV WAS CHOSEN AS LIE IN BETWEEN OF FWC AND MET NUMBERS FOR MAX AND MIN TEMPS FRI THRU SAT NIGHT. PREV DISCUSSION... /ISSUED 102 AM EDT THU JUN 22 2006/ AVIATION... REMAIN IN THE WARM SECTOR EARLY THIS MORNING. LARGE CLUSTER OF STORMS CONTINUES TO BASICALLY SLIDE FROM WEST TO EAST...WITH LITTLE SOUTHERN PROGRESSION. AS A RESULT...THE MENTION OF SHOWERS AND THUNDERSTORMS WILL REMAIN OUT OF THIS FORECAST THROUGH THE NEXT 6 HOURS. HOWEVER...WE COULD SEE SOME EARLY MORNING PRECIPITATION AT CKB OR EKN AROUND DAY BREAK SO WILL ADD A TEMPO GROUP TO ACCOUNT FOR THE SMALL CHANCE THERE. OUTSIDE OF PATCHY MVFR TO IFR VALLEY FOG THIS MORNING...MOST OF THE NEXT 24 HOURS WILL BE VFR. DURING THE MORNING AND EARLY AFTERNOON HOURS...THE PROBABILITY OF STORMS REMAINS TOO LOW FOR MENTION IN TAFS AT THIS TIME. THE BEST CHANCE TO SEE AN AFTERNOON STORM WILL BE AT PKB...SO INCLUDED CB MENTION HERE. WITH THE INITIAL COLD FRONT GETTING A LITTLE CLOSER THURSDAY NIGHT INTO FRIDAY MORNING...WILL NEED TO ADD THE MENTION OF SHOWERS AND THUNDERSTORMS TO NW SECTOR TAF SITES AND ALL BUT BKW BY 12Z (END OF NEXT TAF ISSUANCE). && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...KF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EDT THU JUN 22 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-221000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 400 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WITH A FRONTAL BOUNDARY TO OUR NORTH...WE CONTINUE TO BE ON THE WARM AND UNSTABLE SIDE. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT...MAINLY ACROSS SOUTHEASTERN OHIO AND EXTREME NORTHWESTERN PORTIONS OF WEST VIRGINIA. TONIGHT...A COLD FRONT WILL BEGIN TO SLIDE SOUTHEASTWARD INTO OUR REGION...BRINGING A HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY YET ANOTHER COLD FRONT WILL STILL BE POSITIONED TO OUR NORTHWEST ON FRIDAY...ALSO SLOWLY PROGRESSING TOWARDS THE CENTRAL APPALACHIANS. THIS ONE WILL NOT BE ABLE TO MAKE IT TOO FAR SOUTH...POSSIBLY JUST TO OUR SOUTH OF WEST VIRGINIA BY SATURDAY...AND REMAIN THERE THROUGH THE WEEKEND...AND EARLY NEXT WEEK. THIS WILL KEEP A GOOD CHANCE OF SHOWERS AND STRONG THUNDERSTORMS NEAR THE AREA INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT FEW DAYS.
The Cincinnati radar (KILN), 99 km away, was scanning. The volume nearest the first event began at 16:54 UTC.
6 hail, 4 thunderstorm wind. Local standard time, as filed.
Trees came down along Route 7.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505109, 5505171, 5505173, 5505172, 5505174, 5505175, 5505176, 5505178, 5505179, 5505177.